Alert archive / California / Wind Advisories in 2017
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 25, 2017, 4:31 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 25, 2017, 4:00 PM PST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 4:31 AM PST (12:31 UTC)
- In effect from
- Feb 25, 2017, 4:00 PM PST
- Expired
- Feb 27, 2017, 9:22 PM PST
- In force
- 53 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WWUS76 KSGX 251231 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 431 AM PST Sat Feb 25 2017 ...Patchy frost for portions of the inland valleys early this morning... ...Periods of strong gusty west winds for the mountains for tonight into Monday evening. .With clear skies...light winds...and a dry air mass... temperatures in portions of the inland valleys will fall into the lower to mid 30s early this morning with areas of frost. A pair of low pressure systems from the northwest will bring periods of gusty west winds for the mountains and the northern Coachella Valley for tonight into Monday evening. CAZ055-056-058-065-251615- /O.NEW.KSGX.WI.Y.0012.170226T0000Z-170228T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 431 AM PST Sat Feb 25 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY... The National Weather Service in San Diego has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 10 PM PST Monday. * WINDS...Areas of west winds 20 to 30 mph with gusts to 45 mph. Local gusts to 55 mph...mainly late Sunday night into Monday evening. * TIMING...One round of stronger winds is expected for tonight with a second round of stronger and more widespread winds for Sunday night into Monday evening. * LOCATION...Strongest winds near mountain ridge tops onto the desert slopes of the mountains...and across the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ048-050-251600- /O.CON.KSGX.FR.Y.0004.000000T0000Z-170225T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys- Including the cities of Corona and Escondido 431 AM PST Sat Feb 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATION...wind sheltered valleys * TEMPERATURE...lower to mid 30s. * IMPACTS...Damage to sensitive vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Precautions should be taken to protect sensitive outdoor plants. Make sure pets left outdoors have adequate shelter. && $$ 17
8 follow-up statements
009 WWUS76 KSGX 252036 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1236 PM PST Sat Feb 25 2017 ...Periods of strong gusty west winds over the mountains tonight into Monday evening. A pair of low pressure systems from the northwest will bring periods of gusty westerly winds across the mountains and the northern Coachella Valley tonight into Monday evening. CAZ055-056-058-065-260600- /O.CON.KSGX.WI.Y.0012.170226T0000Z-170228T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 1236 PM PST Sat Feb 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY... * WINDS...Areas of west winds 20 to 30 mph with gusts to 45 mph. Local gusts to 55 to 65 mph...mainly late Sunday night into Monday evening. * TIMING...One round of winds is expected tonight, with a second round of stronger and more widespread winds Sunday night into Monday. * LOCATION...Strongest winds near mountain ridge tops onto the desert slopes of the mountains...and across the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JAD
959 WWUS76 KSGX 260319 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 719 PM PST Sat Feb 25 2017 ...Periods of strong gusty west winds over the mountains tonight into Monday evening. A pair of low pressure systems from the northwest will bring periods of gusty westerly winds across the mountains and the northern Coachella Valley tonight through Monday evening. CAZ055-056-058-065-261400- /O.CON.KSGX.WI.Y.0012.000000T0000Z-170228T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 719 PM PST Sat Feb 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...West winds 20 to 30 mph with gusts up to 60 mph. * TIMING...One round of winds is expected tonight, with a second round of stronger and more widespread winds Sunday night into Monday. * LOCATION...The strongest gusts up to 60 mph will be near mountaintops and along the desert slopes...and across the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
193 WWUS76 KSGX 261159 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 359 AM PST Sun Feb 26 2017 ...Periods of strong gusty west winds for the mountains and the northern Coachella Valley into Monday evening... .A pair of low pressure systems from the northwest will bring periods of gust west winds across the mountains and the northern Coachella Valley into Monday evening with the strongest winds for tonight and Monday. CAZ055-056-058-065-262230- /O.CON.KSGX.WI.Y.0012.000000T0000Z-170228T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 359 AM PST Sun Feb 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...West winds 20 to 30 mph with gusts to 50 mph. Gusts to 60 mph at times for tonight and Monday. * TIMING...Strongest winds are expected for tonight and Monday. * LOCATION...Strongest winds are expected near mountain ridge tops onto the desert slopes of the mountains and in the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
612 WWUS76 KSGX 262121 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 121 PM PST Sun Feb 26 2017 ...Periods of strong winds in the mountains and the northern Coachella Valley into Monday evening... .Strengthening onshore flow will bring strong westerly winds across the mountains and the northern Coachella Valley into Monday evening. CAZ055-056-058-065-270600- /O.CON.KSGX.WI.Y.0012.000000T0000Z-170228T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 121 PM PST Sun Feb 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...West 20 to 30 mph, with gusts to 50 mph. Isolated gusts to 65 mph at times in wind-prone areas. * TIMING...Strongest winds are expected overnight into Monday morning. * LOCATION...Strongest winds are expected near mountain ridge tops onto the desert slopes of the mountains and in the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for motorists in high profile vehicles. Use extra caution. && $$ JAD
476 WWUS76 KSGX 270536 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 936 PM PST Sun Feb 26 2017 ...Periods of strong winds in the mountains and the northern Coachella Valley into Monday evening... .Strengthening onshore flow will bring strong westerly winds across the mountains and the northern Coachella Valley through Monday evening. CAZ055-056-058-065-271400- /O.CON.KSGX.WI.Y.0012.000000T0000Z-170228T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 936 PM PST Sun Feb 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WINDS...West 20 to 30 mph, with gusts to 50 mph. Isolated gusts to 65 mph at times in the most wind-prone areas. * TIMING...Strongest winds are expected late tonight into Monday morning. * LOCATION...Strongest winds are expected near mountain ridge tops onto the desert slopes of the mountains and in the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for motorists in high profile vehicles. Use extra caution. && $$ jmb
063 WWUS76 KSGX 271007 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 207 AM PST Mon Feb 27 2017 ...Periods of strong winds in the mountains and the northern Coachella Valley into Tuesday morning... .Strengthening onshore flow will bring strong gusty west winds in the mountains and the northern Coachella Valley into Tuesday morning. CAZ055-056-058-065-272230- /O.EXT.KSGX.WI.Y.0012.000000T0000Z-170228T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 207 AM PST Mon Feb 27 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...West 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph at times in the most wind-prone areas. * TIMING...Strongest winds are expected through late tonight...gradually decreasing Tuesday morning. * LOCATION...Strongest winds are expected near mountain ridge tops onto the desert slopes of the mountains and in the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. * REPORTS...Strongest gusts through 2 AM of 63 mph at Whitewater in the northern Coachella Valley...and 62 mph at Volcan Mountain in the San Diego County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for motorists in high profile vehicles. Use extra caution. && $$ 17
587 WWUS76 KSGX 272055 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1255 PM PST Mon Feb 27 2017 ...Periods of strong winds in the mountains and the northern Coachella Valley into Tuesday morning... .Strengthening onshore flow will bring strong gusty west winds in the mountains and the northern Coachella Valley into Tuesday morning. CAZ062-280600- /O.EXA.KSGX.WI.Y.0012.000000T0000Z-170228T1800Z/ San Diego County Deserts- 1255 PM PST Mon Feb 27 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... The National Weather Service in San Diego has issued a Wind Advisory, which is in effect until 10 AM PST Tuesday. * WINDS...West 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph at times in the most wind-prone areas. * TIMING...Strongest winds are expected through late tonight... gradually decreasing Tuesday morning. * LOCATION...Strongest winds are expected near mountain ridge tops onto the desert slopes of the mountains and in the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. * REPORTS...Strongest gusts through 1 PM were Burns Canyon at 69 mph, 63 mph at Whitewater in the northern Coachella Valley, and 62 mph at Volcan Mountain in the San Diego County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for motorists in high profile vehicles. Use extra caution. && $$ CAZ055-056-058-065-280600- /O.CON.KSGX.WI.Y.0012.000000T0000Z-170228T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 1255 PM PST Mon Feb 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...West 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph at times in the most wind-prone areas. * TIMING...Strongest winds are expected through late tonight... gradually decreasing Tuesday morning. * LOCATION...Strongest winds are expected near mountain ridge tops onto the desert slopes of the mountains and in the northern Coachella Valley below the San Gorgonio Pass. * IMPACTS...Driving will be hazardous for motorists in high profile vehicles. * REPORTS...Strongest gusts through 1 PM were Burns Canyon at 69 mph, 63 mph at Whitewater in the northern Coachella Valley, and 62 mph at Volcan Mountain in the San Diego County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph, or gusts of 50 mph or more are expected. Winds this strong can make driving difficult...especially for motorists in high profile vehicles. Use extra caution. && $$ JAD
310 WWUS76 KSGX 280522 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 922 PM PST Mon Feb 27 2017 CAZ055-056-058-062-065-280630- /O.CAN.KSGX.WI.Y.0012.000000T0000Z-170228T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- 922 PM PST Mon Feb 27 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have dropped below advisory criteria and will continue to lower diminish overnight. The wind advisory is no longer in effect. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:22 AM PST, 9 minutes earlier.
Area forecast discussion, Feb 25, 4:22 AM PST, 9 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
422 AM PST Sat Feb 25 2017
.SYNOPSIS...
Continued cool today with patchy frost in the inland valleys early
this morning. For late tonight through Monday night...a pair of low
pressure systems from the northwest will bring cooling...periods
of mainly light precipitation...and periods of strong gusty west
winds on the desert slopes of the mountains. Slightly warmer for
Tuesday. Then dry with a warming trend for Wednesday into next
weekend with periods of weak offshore flow.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Today through Monday night)...
Today will be another cool day with patchy frost in portions of
the inland valleys early this morning. The first in a pair of low
pressure systems from the northwest will move through Southern
California late tonight and early Sunday with a second for tonight
and Monday. The first round of mainly light precipitation for
areas along and west of the mountains and deserts is expected for
late tonight into Sunday morning with precipitation spreading
southward across the area.
A second round of precipitation is expected for Sunday night into
Monday with showers lingering into Monday night. For this second
round of precipitation...a trough of low pressure from the
northwest will tap a plume of subtropical moisture extending into
northern Baja. The more significant precipitation is expected
across northern Baja with lighter precipitation extending into
southern portions of Southern California with the greatest
precipitation amounts for Southern California expected across San
Diego County.
For this second round of precipitation...rainfall amounts have
been increased somewhat for San Diego County from one third to
locally one half inch near the coast to one half to one inch in
the mountains with less than one tenth inch in the deserts.
Snow levels will fluctuate around 5000 feet.
There will also be periods of gusty west winds...strongest near
the mountain ridge tops onto the desert slopes of the mountains.
The first is expected for tonight. The second is expected for
Sunday night into Monday evening. This second round is expected to
be a little stronger and more widespread.
High temperatures for Sunday and Monday are expected to be around
5 degrees below average near the coast...to 10 to 15 degrees below
average for areas farther inland.
&&
.LONG TERM (Tuesday through Friday)...
Slightly warmer for Tuesday with northwest flow aloft. For
Wednesday through Friday...high pressure aloft near the
California coast and surface high pressure over the Great Basin
will bring dry weather with a warming trend with periods of weak
offshore flow.
&&
.AVIATION...
251000Z...Mostly clear with unrestricted vis this morning. FEW-SCT
clouds 3000-5000 ft MSL developing west of the mountains after 18Z,
becoming BKN-OVC after 11/00Z. Bases lowering to 2500-3500 ft MSL
overnight. Coastal mountain slopes becoming obscured in clouds/fog
tonight. Otherwise increasing clouds AOA 10000 ft MSL and
unrestricted vis through Sunday.
&&
.MARINE...
A weak storm will bring occasional showers and winds gusting to near
20 kt at times Sunday and Monday. Otherwise no hazardous marine
weather is expected through Thursday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 4 PM this afternoon to 10 PM PST Monday for
Riverside County Mountains-San Bernardino County Mountains-
San Diego County Mountains-San Gorgonio Pass Near Banning.
Frost Advisory until 8 AM PST this morning for San Bernardino
and Riverside County Valleys-The Inland Empire-San Diego
County Valleys.
PZ...None.
&&
PUBLIC...17
AVIATION/MARINE...SSNearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.